Download this article
 Download this article For screen
For printing
Recent Issues

Volume 28
Issue 2, 497–1003
Issue 1, 1–496

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Orbit equivalences of $\mathbb{R}$–covered Anosov flows and hyperbolic-like actions on the line

Thomas Barthelmé and Kathryn Mann

Appendix: Thomas Barthelmé, Kathryn Mann and Jonathan Bowden

Geometry & Topology 28 (2024) 867–899
Abstract

We prove a rigidity result for group actions on the line whose elements have what we call “hyperbolic-like” dynamics. Using this, we give a rigidity theorem for –covered Anosov flows on 3–manifolds, characterizing orbit equivalent flows in terms of the elements of the fundamental group represented by periodic orbits. As consequences of this, we give an efficient criterion to determine the isotopy classes of self-orbit equivalences of –covered Anosov flows, and prove finiteness of contact Anosov flows on any given manifold.

In the appendix, with Jonathan Bowden, we prove that orbit equivalences of contact Anosov flows correspond exactly to isomorphisms of the associated contact structures. This gives a powerful tool to translate results on Anosov flows to contact geometry and vice versa. We illustrate its use by giving two new results in contact geometry: the existence of manifolds with arbitrarily many distinct Anosov contact structures, answering a question of Foulon, Hasselblatt and Vaugon, and a virtual description of the group of contact transformations of a Anosov contact structure, generalizing a result of Giroux and Massot.

Keywords
Anosov flows, actions on real line
Mathematical Subject Classification
Primary: 37D20, 57M60
References
Publication
Received: 13 January 2022
Revised: 20 September 2022
Accepted: 18 October 2022
Published: 13 March 2024
Proposed: David Fisher
Seconded: Mladen Bestvina, Leonid Polterovich
Authors
Thomas Barthelmé
Department of Mathematics and Statistics
Queen’s University
Kingston ON
Canada
http://sites.google.com/site/thomasbarthelme
Kathryn Mann
Department of Mathematics
Cornell University
Ithaca, NY
United States
https://e.math.cornell.edu/people/mann
Jonathan Bowden
Fakultät für Mathematik
Universität Regensburg
Regensburg
Germany

Open Access made possible by participating institutions via Subscribe to Open.